MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. SET PRIMARIO 2 CANALES C/ CLAVE SIN DEHP; ADMINISTRATION SET

ICU MEDICAL COSTA RICA LTD. SET PRIMARIO 2 CANALES C/ CLAVE SIN DEHP; ADMINISTRATION SET
Model Number 1253828
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to return to the manufacturer for testing and investigation.
 
Event or Problem Description
The event involved a customer report stating that when connecting the syringe to the y-clave connection on the plum set, the membrane did not return to its original position, which caused bleed-back to the exterior.A cap was used in the y-connection to stop the blood flow.Blood was noted in the patient's bed.The set was in use for two days with saline solution.The customer stated that no one was harmed as a result of the event.
 
Additional Manufacturer Narrative
The date the device was returned to manufacturer was july 8, 2019.Received one used list # 125380428 was returned with the complaint of the seal in the y-clave failing to return to its original position after removing a syringe.The syringe was not returned for evaluation.As received, the set was air pressure leak tested according to product specifications and no leaks were detected anywhere along the fluid path.The cassette of the returned set was inserted into an icu medical provided plum 360 pump and a test infusion was ran per product specifications.No alarms sounded and the test completed successfully.The complaint indicates a possible stickdown at the distal y-clave, therefore the y-clave was disassembled and blood residuals were noted in and on the seal and spike.The seal presented with tear down its side and top.The spike showed no evidence of damage.The reported complaint can be confirmed.The source of the axial rupture to the seal is not known.A batch record review was performed to lot# 906485h, list# 12538-0428 and no discrepancies that may have contributed to a complaint of this nature were found.

Brand Name
SET PRIMARIO 2 CANALES C/ CLAVE SIN DEHP
Common Device Name
ADMINISTRATION SET
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
MDR Report Key8736353
Report Number9615050-2019-00207
Device Sequence Number2572270
Product Code FPA
UDI-Device Identifier10887787006671
UDI-Public(01)10887787006671(17)210601(10)906485H
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model Number1253828
Device Catalogue Number125380428
Device Lot Number906485H
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1